Texas, 2007Flash Flooding and Hail in Texas, July 30 to 31, 2007
July 30 to 31, 2007 · NWS FWD · 6 events in 4 counties and zones
Weak upper level energy interacted with old outflow boundaries and rich tropical moisture. Lightning was prolific and caused numerous fires.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $547,000
- Crop damage
- None recorded
- Events
- 6
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Weak upper level energy interacted with old outflow boundaries and rich tropical moisture. Lightning was prolific and caused numerous fires.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Jul 30, 1:50 AM CST, 3 hours 10 minutes earlier.
Area forecast discussion, Jul 30, 1:50 AM CST, 3 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
250 AM CDT MON JUL 30 2007
.DISCUSSION...
VERY RICH TROPICAL MOISTURE REMAINS IN PLACE OVER N TX PER GOES
SOUNDER AND GPS-MET DATA...WITH VALUES GENERALLY NEAR OR IN EXCESS
OF 2.00 INCHES. UPPER LOW CONTS RETROGRADING NOW WEST OF EL PASO AND
ACROSS NRN MEXICO/SRN AZ/NM AS EXPECTED. THIS IS ALLOWING A DEEP
S/SWLY FETCH IN MID LVLS FROM THE ERN PACIFIC...WHILE ELY FLOW IN
LOWEST 10 KFT KEEPS MOISTURE RICH DEW PTS FROM LOWER MS VALLEY AND
CENTRAL GULF COAST INTO OUR AREA. SEVERAL OUTFLOWS LEFT OVER FROM
SUNDAYS STORMS ACROSS NRN SECTIONS OF THE CWA. THESE WILL ACT AS A
BETTER FOCUS ACROSS THE NORTH THE NEXT 48 HRS. ANOTHER ADDED LIFTING
FEATURE WILL BE THE WEAK MID LVL S/W OVER THE MS VALLEY/OZARKS
MOVING SW TOWARD N TX THROUGH MID WEEK.
THUS...JUST WHEN IT SEEMED N TX WAS DRYING OUT FROM NEAR RECORD RAINS
THAT OCCURRED FROM LATE MAY THROUGH EARLY JULY...HERE COMES THE RAIN
AGAIN. LOCALLY HEAVY RAINFALL BETWEEN 1-2 INCHES WITH ISOLATED
HEAVIER AMOUNTS CANT BE RULED OUT ACROSS NRN PTNS OF THE FCST AREA
DUE TO BETTER FOCUSING MECHANISMS IN THE NORTH AND WEAK STEERING
CURRENTS. LITTLE MORE WIDELY SCT COVERAGE ACROSS THE S/SW COUNTIES
...THOUGH LOCALIZED AMOUNTS TO AN INCH POSSIBLE THERE AS WELL. ACTIVITY
HASNT BEEN WIDESPREAD ENOUGH FOR ANY FFA (FLASH FLOOD WATCH)
ISSUANCE THIS MORNING...THOUGH AFTER TODAY THIS MAY NEED TO BE
RE-ASSESSED FOR TUES/WED. MODELS DIFFER SOMEWHAT ON AXIS OF BEST QPF
AND POPS...SO FOR NOW WILL JUST GO HIGH CHANCE IN THE NORTH...LESS
SO IN THE SOUTH WITH THESE UNCERTAINTIES IN MIND.
WEAK S/W AND LIFT LOOKS TO SLIP OFF TO THE S/SW OF AREA BY THURS
INTO THE WEEKEND...THUS WILL TAPER RAIN CHANCES OFF FROM NE TO SW
LATE WEEK...THOUGH CANT RULE OUT ROGUE...ISOLATED SHOWERS/STORMS
EACH AFTN/EVE.
TEMPS WERE TRICKY AS WELL...AS EVIDENCED BY OUR 96 DEGREE HIGH ON
SUN. I TOOK A COMPROMISE OF MOS HIGHS WITH CONFIDENCE MARGINAL.
THOUGH A SLIGHT LEAN TOWARD WARMER ENSEMBLE GFS MOS WAS THE WAY TO
GO DUE TO IT BEING LATE JULY. AGAIN...TIMING OF CONVECTIVE
DEVELOPMENT WILL BE A BIG PLAYER ON HIGH TEMPS EACH DAY.
&&
.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX 95 78 94 76 94 / 40 30 40 40 40
WACO, TX 92 75 93 76 93 / 30 20 30 30 30
PARIS, TX 92 74 91 73 92 / 50 30 40 40 50
DENTON, TX 94 74 93 74 93 / 40 30 40 40 40
MCKINNEY, TX 94 73 92 72 93 / 40 30 40 40 40
DALLAS, TX 92 77 93 76 93 / 40 30 40 40 40
TERRELL, TX 92 75 92 74 91 / 40 30 40 30 40
CORSICANA, TX 92 74 93 75 92 / 40 20 30 30 40
TEMPLE, TX 91 74 93 74 94 / 30 20 20 30 30
&&
.FWD WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
99/05
Hazardous weather outlook, Jul 30, 3:15 AM CST, 1 hour 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
415 AM CDT MON JUL 30 2007
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-311100-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-
NAVARRO-FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-
LIMESTONE-LEON-MILAM-ROBERTSON-
415 AM CDT MON JUL 30 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.
.DAY ONE...TODAY AND TONIGHT
SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED THIS AFTERNOON
AND EVENING ACROSS NORTH TEXAS. LOCALLY HEAVY RAINFALL...GUSTY
WINDS AND FREQUENT LIGHTNING CAN BE EXPECTED. WIDESPREAD SEVERE
WEATHER IS NOT EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE EACH AFTERNOON
THROUGH THE END OF THE WEEK. LOCALLY HEAVY RAINFALL...GUSTY
WINDS...AND FREQUENT CLOUD TO GROUND LIGHTNING WILL BE THE MAIN
THREATS. WIDESPREAD SEVERE WEATHER IS NOT EXPECTED.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.
DUNN
Event by event
3 flash flood, 2 lightning, 1 hail. Local standard time, as filed.
Lightning, Lamar
- When
- July 30, 5:00 AM CST to 5:30 AM CST
- Where
- Lamar County, Amherst to Paris
- Property damage
- $500,000
- Reported by
- Newspaper
- Coordinates
- 33.720, -95.470
Lightning caused several house fires, with one house considered a total loss. A duplex was also seriously damaged.
Flash Flood, Fannin
- When
- July 30, 6:30 PM CST to 7:45 PM CST
- Where
- Fannin County, Bonham
- Cause
- Heavy Rain
- Property damage
- $40,000
- Reported by
- Law Enforcement
- Coordinates
- 33.580, -96.180
A bridge was washed out and flooding reported in the city.
Hail, Denton
- When
- July 30, 7:20 PM CST
- Where
- Denton County, 1 mi W of Sanger
- Measured
- 0.75 in hail
- Reported by
- Law Enforcement
- Coordinates
- 33.370, -97.197
Flash Flood, Lamar
- When
- July 31, 7:00 AM CST to 9:00 AM CST
- Where
- Lamar County, Paris to 1 mi NE of Paris
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 33.650, -95.530
Several roads were closed due to flooding. A pasture was flooded by three to four feet of water after a creek overflowed near Highway 79.
Flash Flood, Fannin
- When
- July 31, 8:00 AM CST to 9:15 AM CST
- Where
- Fannin County, Bonham
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 33.580, -96.180
Streets were closed due to flooding.
Lightning, Collin
- When
- July 31, 2:45 PM CST
- Where
- Collin County, 10 mi SW of McKinney
- Property damage
- $7,000
- Reported by
- NWS Employee
- Coordinates
- 33.098, -96.742
Lightning struck and caused significant electrical damage to an SUV travelling on Highway 380, one mile east of Highway 289. Post analysis found that the lightning bolt entered the vehicle through the radio antenna, caused scorching of the paint under the antenna, and exited through the ABS speed sensors located on the wheel drums. Significant damage occurred to the vehicle's electronic computer systems, wiring harness and window motors. Damage to the vehicle was reported at $7,347.
- Lightning
- A lightning strike that killed, injured or caused damage.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Damaging Winds in South Carolina, July 30, 20071 death · 1 injured · $13,000 · 50 kt wind · 13 events
- Lightning Strike in Florida, July 30, 20071 death · 1 event
- Flash Flood and Damaging Wind in Arizona, July 30, 2007$250,000 · 65 kt wind · 2 events
- Lightning Strike in Florida, July 30, 2007$170,000 · 1 event
- Flash Flooding in Kansas, July 30, 2007$155,000 · 2 events
- Lightning Strike in Florida, July 30, 2007$150,000 · 1 event
- Flash Flood and Lightning Strikes in Georgia, July 30, 20072 injured · $8,000 · 3 events
- Flash Flooding in Oklahoma, July 30, 2007$15,000 · 3 events
- Lightning Strike in Alabama, July 30, 2007$15,000 · 1 event
- Heavy Rain in Kansas, July 30, 20078 events
- Flash Flooding in North Carolina, July 30, 20074 events
- Marine Thunderstorm Winds in Gulf of Mexico, July 30, 20073 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 48024, 42831, 42832, 42835, 42834, 48101.